MAUDE Adverse Event Report: KARL STORZ SE & CO. KG COAGULATION SUCTION TUBE, 3 MM

KARL STORZ SE & CO. KG COAGULATION SUCTION TUBE, 3 MM
Model Number 839310N
Medical Device Problem Codes Temperature Problem (3022); Excessive Heating (4030)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 09/09/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The affected device has been requested for investigation by the manufacturer.The device was not yet returned for investigation.The event is filed under internal karl storz complaint id: (b)(4).
 
Event or Problem Description
It was reported that an alleged case of a diathermy burn sustained by a patient during surgery on (b)(6) 2024.
 
Additional Manufacturer Narrative
Result of investigation: damage can be seen on the insulation of the suction tube and the material is beginning to corrode in the bare areas - corrosion at the distal end of the suction tube.Based on the damage to the insulation of the product, it can be assumed that the insulation was already damaged before use (due to wear, during reprocessing, etc.) during use, the hf current could then spread to the body through the weakened/damaged insulation and thus lead to burns at the contact points.The corresponding ifu (97000060; version: 4.3 - 06/2024) warns against the use of hf current: "risk of injury: there is a risk of injury if the insulation on hf instruments is damaged do not use hf instruments with damaged or missing insulation." the device history records have been checked and found to be according to the specification, valid at the time of production.No further complaints against the same lot number.The event is filed under internal karl storz complaint id: (b)(4).

Brand Name
COAGULATION SUCTION TUBE, 3 MM
Common Device Name
COAGULATION SUCTION TUBE, 3 MM
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr,-kark - storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr,-kark - storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
MDR Report Key20258435
Report Number9610617-2024-00321
Device Sequence Number7564153
Product Code EOB
UDI-Device Identifier04048551207727
UDI-Public04048551207727
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K944797
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number839310N
Device Catalogue Number839310N
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/11/2024
Supplement Date Received by Manufacturer10/21/2024
Initial Report FDA Received Date09/19/2024
Supplement Report FDA Received Date11/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown